The Mathematical Institute, University of Oxford, Eprints Archive

A mechanism for morphogen-controlled domain growth

Baker, Ruth E. and Maini, P. K. (2007) A mechanism for morphogen-controlled domain growth. Journal of Mathematical Biology, 54 (5). pp. 597-622.

[img]
Preview
PDF
705Kb

Abstract

Many developmental systems are organised via the action of graded distributions of morphogens. In the Drosophila wing disc, for example, recent experimental evidence has shown that graded expression of the morphogen Dpp controls cell proliferation and hence disc growth. Our goal is to explore a simple model for regulation of wing growth via the Dpp gradient: we use a system of reaction-diffusion equations to model the dynamics of Dpp and its receptor Tkv, with advection arising as a result of the flow generated by cell proliferation. We analyse the model both numerically and analytically, showing that uniform domain growth across the disc produces an exponentially growing wing disc.

Item Type:Article
Additional Information:n/a
Uncontrolled Keywords:Drosophila,Domain growth, Morphogen gradient,Mathematical model
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:584
Deposited By:Philip Maini
Deposited On:03 Apr 2007
Last Modified:20 Jul 2009 14:22

Repository Staff Only: item control page